MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MODULAR CATHCART BALL 56MM OD; HEMI HIP IMPLANT : HIP ACETABULAR METAL HEMI

DEPUY ORTHOPAEDICS INC US MODULAR CATHCART BALL 56MM OD; HEMI HIP IMPLANT : HIP ACETABULAR METAL HEMI
Model Number 1363-56-000
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Original case was done on the (b)(6) 2021 implant used was ref:-1363-56-000 lot j23m97 size 56mm modular cathcart fracture head hip ball.Slight delay as the consultant surgeon had to take his time reducing the hip.No adverse effects on the patient.
 
Event or Problem Description
Additional information received indicated that at surgery for a hemi arthroplasty of the left hip in an elderly patient, the trial was performed with a good reduction and good limb length alignment using a 56 head trial.The stem was cemented and a further trial performed with a 56 head trail- standard neck.This fitted well with a good reduction and good limb length alignment using a 56 head trial.The real metal 56 head was then placed on the neck but would not progress to be fully seated.Examination then revealed that the head was abutting on some prominent bony process of the greater trochanter.The metal head was removed and the trial tried again, and as it was of a different configuration (half a hemisphere) to the real head 3/4hemisohere) the trial fitted well with no abutment.At this point, a plus five trunnion was used and the trial placed and the hip reduced, with mild lengthening, but stable and with a good range of movements.The real 56 metal head was the placed on the plus 5 trunnion and this seated well with no abutment.The hip was then reduced and closed.The patient has made a good post-op recovery.It was then apparent that the trial and the real head did not compare in their spherical geometry¿trial was a true hemisphere and the real head almost a ¾ hemisphere.The real head was therefore unable to seat fully due to its geometry and the presence of a bony prominence of the greater trochanter.There was mild lengthening of the lower limb and about 20-minute surgical delay.Affected side was the left side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Additional narrative:  if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 medical device problem code: appropriate term / code not available (a27) is used to capture trial does not replicate implant.

Brand Name
MODULAR CATHCART BALL 56MM OD
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11837718
Report Number1818910-2021-10498
Device Sequence Number3789173
Product Code LZY
UDI-Device Identifier10603295032878
UDI-Public10603295032878
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K903084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1363-56-000
Device Catalogue Number136356000
Device Lot NumberJ23M97
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;